Vol 22, No 4

The Nonlinear Field Equation of the Three-point Correlation Function of Galaxies: to the Second Order of Density Perturbation

Shu-Guang Wu, Yang Zhang


Abstract Based on the field theory of density fluctuation under Newtonian gravity, we obtain analytically the nonlinear equation of 3-pt correlation function ζ of galaxies in a homogeneous, isotropic, static universe. The density fluctuation has been kept up to second order. By the Fry–Peebles ansatz and the Groth-Peebles ansatz, the equation of ζ becomes closed and differs from the Gaussian approximate equation. Using the boundary condition inferred from the data of SDSS, we obtain the solution ζ(r, u, θ) at fixed u = 2, which exhibits a shallow U-shape along the angle θ and, nevertheless, decreases monotonously along the radial r. We show its difference with the Gaussian solution. As a direct criterion of non-Gaussianity, the reduced Q(r, u, θ) deviates from the Gaussianity plane Q = 1, exhibits a deeper U-shape along θ and varies weakly along r, agreeing with the observed data.


Keywords gravitation – hydrodynamics – cosmology: large-scale structure of universe

Full Text

  • There are currently no refbacks.